Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 25, 2020, 2:35 PM MDT for 5 counties in Colorado. It took effect at Apr 26, 2020, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 2:35 PM MDT (20:35 UTC)
- In effect from
- Apr 26, 2020, 1:00 PM MDT
- Expired
- Apr 26, 2020, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS85 KPUB 252035 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 235 PM MDT Sat Apr 25 2020 ...A Red Flag Warning has been issued from 1 PM to 7 PM Sunday for gusty winds, low humidity and dry Fuels for fire weather zone 224, which includes the San Luis Valley... COZ224-261245- /O.NEW.KPUB.FW.W.0016.200426T1900Z-200427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 235 PM MDT Sat Apr 25 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels which is in effect from 1 PM to 7 PM MDT Sunday. * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
427 WWUS85 KPUB 260248 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 848 PM MDT Sat Apr 25 2020 ...A Red Flag Warning is in effect from 1 PM to 7 PM Sunday for gusty winds, low humidity and dry Fuels for fire weather zone 224, which includes the San Luis Valley... COZ224-261900- /O.CON.KPUB.FW.W.0016.200426T1900Z-200427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 848 PM MDT Sat Apr 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
519 WWUS85 KPUB 261000 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MDT Sun Apr 26 2020 ...A Red Flag Warning remains in effect from 1 PM to 7 PM today for gusty winds, low humidity and dry fuels for fire weather zone 224, which includes the San Luis Valley... COZ224-270100- /O.CON.KPUB.FW.W.0016.200426T1900Z-200427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 400 AM MDT Sun Apr 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
216 WWUS85 KPUB 262054 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Sun Apr 26 2020 ...A Red Flag Warning is in effect until 7 PM today for gusty winds, low humidity and dry fuels for fire weather zone 224, which includes the San Luis Valley... COZ224-270100- /O.CON.KPUB.FW.W.0016.000000T0000Z-200427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 254 PM MDT Sun Apr 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
292 WWUS85 KPUB 270054 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 654 PM MDT Sun Apr 26 2020 COZ224-270200- /O.EXP.KPUB.FW.W.0016.000000T0000Z-200427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 654 PM MDT Sun Apr 26 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... Winds are beginning to subside across the San Luis Valley and humidity values have started to recover. Therefore the Red Flag Warning will expire at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 25, 11:52 AM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 11:52 AM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1152 AM MDT Sat Apr 25 2020 .SHORT TERM...(Today and tonight) Issued at 409 AM MDT Sat Apr 25 2020 Main forecast concerns/challenges are with isolated to widely scattered showers across the plains, with the potential for an isolated non-severe storm or two this afternoon. Much of the area remains dry early this morning, outside of some scattered light snow showers across the central mountains. These may continue for a few hours this morning, but expect a diminishing trend through the remainder of the morning with additional snow amounts likely to be on the light side. Latest radar imagery is depicting some additional returns across the Palmer Divide, with some light precip likely developing at this time. Stronger northwest flow with some weak low/mid level convergence supporting this development, with this anticipated to continue and then shift east southeast early this morning. Currently, Monument is reporting light rain and think rain will be the main ptype. However, can't rule out a brief period of a rain snow mix this morning given the extent of the colder air in place across this area. For the remainder of the morning into midday, no change to the upper level pattern will support continued isolated to widely scattered rain showers over the plains, especially along and east of a Colorado Springs to Springfield line. No big changes to the forecast highs today, with temps similar to Friday's temps in the 60s expected over the lower elevations. Some weak instability does develop this afternoon over the plains, however, think thunder development will be limited. Did keep thunder out of the forecast for most locations today, with the exception of far southeast Colorado where a small window with slightly more focused development could support an isolated non-severe storm or two this afternoon. .LONG TERM...(Sunday through Friday) Issued at 409 AM MDT Sat Apr 25 2020 Sunday-Tuesday...Moderate westerly flow across the region Sunday and Monday is progged to become more northwest Monday night and Tuesday, as eastern Pacific energy translates east across the Intermountain West and into the Upper Midwest. Latest models continue to indicate a weak wave embedded within the drier westerly flow aloft moving across the Rockies Sunday, with isolated showers and a few possible thunderstorms in the afternoon and early evening hours, mainly over the higher terrain of the central mountains and into the Pikes Peak region. This convection looks to be high based, producing mainly virga, gusty winds and little if any rainfall. Temperatures on Sunday look to warm to above seasonal levels with highs in the 70s to low 80s across the lower elevations, and in the 50s and 60 across the higher terrain, save for 40s at the peaks. Warm and dry westerly flow across the area on Monday leads to temperatures warming once again, with highs expected to be some 10- 15 degrees above seasonal levels in the mid 70s to mid 80s across the lower elevations, and mainly in the 50s and 60s across the higher terrain. The passing northern Rockies wave on Tuesday looks to be too far north to bring much if any precipitation to southern Colorado, though will likely see slightly cooler temperatures across eastern Colorado, as a weak backdoor front pushes across the plains. With the expected warm temperatures leading to deep mixing and breezy conditions in the afternoons, could see periods of near critical fire weather conditions Sunday and Monday, especially across the San Luis Valley. Wednesday-Friday...Upper level ridging still progged to build across the Rockies Wednesday and Thursday before flattening across the area on Friday, as more eastern Pacific energy translates across the Intermountain West. This will keep warm and mainly dry conditions in place across the Rockies, with temperatures expected to be well above seasonal levels, especially on Thursday with the potential for highs to push into the 90s for the first time this year across the plains. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1143 AM MDT Sat Apr 25 2020 VFR conditions are expected at KCOS, KPUB and KALS the next 24 hrs. A few showers may be in the vicinity of KCOS until early evening, otherwise dry weather is expected at KPUB and KALS. Gusty winds could occasionally occur at KCOS with outflow from showers, wind gusts of 30-35 kts could occur. Winds overnight and Sun morning should be fairly light at the terminal forecast sites. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...28
Hazardous weather outlook, Apr 25, 11:11 AM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1111 AM MDT Sat Apr 25 2020 COZ058>089-093>099-261715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1111 AM MDT Sat Apr 25 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers will continue over the far southeast plains through the afternoon, with a few showers also possible over portions of El Paso County. There is a chance that an isolated thunderstorm or two could also occur this afternoon over the far southeast plains, with lightning and wind gusts up to 40 mph being the main risks. Spotty critical fire weather conditions are possible across the San Luis Valley this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to widely scattered showers, and a few thunderstorms, will be possible across the area Sunday afternoon and early evening. The main threats from any storm will be lightning and gusty winds up to 45 mph. Spotty critical fire weather conditions will be possible across the San Luis Valley in the afternoon hours on both Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/28
In the hours before
Local storm report, Apr 25, 11:07 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1107 AM MDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM SNOW 3 S LEADVILLE 39.20N 106.28W
04/25/2020 M1.2 INCH LAKE CO COCORAHS
MAJORITY OF 1.2 INCHES OF SNOW FELL DURING
THE EARLY MORNING OF APRIL 24TH. TOTAL WATER
EQUIVALENT WAS .09.
&&Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.